MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA63161002
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
According to the available information, the patient experienced four catheter bursts.The patient had been self-inserting foley catheters for five years.He utilized a prefilled 15cc syring for inflation, and a statlock to hold the catheter in place.The catheters burst after less than 1 day in place.The patient stated he had not visited the doctor or emergency room for any treatment, but on all four occasions, it appeared all the pieces came out.The patient noted he had experienced bladder infections as a result of the bursts because the sterile water from the balloon entered his bladder.The patient was not experiencing any additional complications at the time this information was reported.All four catheters that burst had the same lot number.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
MDR Report Key11117988
Report Number9610711-2021-00003
Device Sequence Number3923202
Product Code EZL
UDI-Device Identifier03600040128770
UDI-Public03600040128770
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/29/2025
Device Model NumberAA63161002
Device Catalogue NumberAA6316
Device Lot Number7372058
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date01/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;